Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2017, 7:34 PM CDT for Fillmore County, York County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 16, 2017, 8:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fillmore County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 84 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2913 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 12.6
The text
As transmitted.
063
WUUS53 KGID 170034
SVRGID
NEC059-185-170115-
/O.NEW.KGID.SV.W.0110.170617T0034Z-170617T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
734 PM CDT FRI JUN 16 2017
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
York County in east central Nebraska...
Northwestern Fillmore County in south central Nebraska...
* Until 815 PM CDT
* At 734 PM CDT, a severe thunderstorm was located near Henderson, or
9 miles southwest of York, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
York, Henderson, McCool Junction, Bradshaw, Waco and Lushton.
This includes Interstate 80 between mile markers 342 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4063 9782 4094 9782 4094 9737 4070 9737
TIME...MOT...LOC 0034Z 260DEG 16KT 4081 9775
HAIL...1.00IN
WIND...60MPH
$$
Rossi1 follow-up statement
031
WWUS53 KGID 170059
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
759 PM CDT FRI JUN 16 2017
NEC059-185-170115-
/O.CON.KGID.SV.W.0110.000000T0000Z-170617T0115Z/
York NE-Fillmore NE-
759 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN YORK AND NORTH CENTRAL FILLMORE COUNTIES...
At 759 PM CDT, a severe thunderstorm was located near McCool
Junction, or 7 miles southeast of York, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
York, McCool Junction and Waco.
This includes Interstate 80 between mile markers 349 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4065 9768 4094 9769 4094 9737 4070 9737
TIME...MOT...LOC 0059Z 279DEG 24KT 4078 9753
HAIL...1.00IN
WIND...60MPH
$$
RossiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:40 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 16, 6:40 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Hastings NE 640 PM CDT Fri Jun 16 2017 .SHORT TERM...(This evening through Saturday) Issued at 257 PM CDT Fri Jun 16 2017 Plenty of instability with dewpoints in the mid 60s across the local area this afternoon. As the CAP now has mostly eroded...we are starting to see some convective development across the northwestern portions of the area. Models are indicating most of this line will try to dissipate over the next hour or two...with the focus shifting northeast...but given the atmospheric profile...remain a bit uncertain on how things will actually evolve. For the time being...will maintain the chance for thunderstorms spreading from west to east from the late afternoon through early evening hours...with the potential for some of these storms to reach severe limits. Given the instability and shear values in model soundings...if severe storms do initiate... expect golf ball sized hail and strong wind gusts to be the main concerns. This activity should be fairly progressive...and expect most of the action to be east of the local are by mid evening. Overnight...expect a fairly strong cold front to race south across the local area reaching the NE/KS state line near 12Z. Behind this front...expect significantly cooler temperatures across the area tomorrow afternoon...along with breezy north winds and adjusted the forecast accordingly. While there will be some showers around behind the front...cannot completely rule out an isolated thunderstorm or two given a few hundred joules of CAPE...so went ahead and re-introduced isolated storms to the forecast for the late afternoon/evening hours. If thunderstorms do develop...however...they will not be severe. .LONG TERM...(Saturday night through Friday) Issued at 257 PM CDT Fri Jun 16 2017 Small chances for showers or thunderstorms will exist into the evening hours Saturday behind the aforementioned cold front. With continued north winds and cool air advection on Sunday...expect a very nice and seasonably cool afternoon...with highs possible falling just shy of 80 degrees across the majority of the local area along with northwest breezes. Dry and seasonably warm weather is then expected through at least Tuesday afternoon...as high pressure builds back across the intermountain west. Later in the week...expect the upper level ridge to being to break down with the upper flow becoming a bit more zonal...bringing multiple small and spotty chances for thunderstorms back to the local area Tuesday night through at least Thursday. Temperatures over this time period are a bit in question with quite a spread between guidance...but given short term concerns...did not alter from the blended guidance generated this afternoon. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 637 PM CDT Fri Jun 16 2017 Prevailing VFR conditions are expected through the period. Expect a passing TSRA at KGRI to continue to push east over the next hour or so...with an abrupt shift in winds behind a surface cold front expected around 17/02Z. While there will be a brief surge in northerly winds behind this front...expect winds to eventually decouple later in the evening...becoming light and variable overnight. Winds will then increase as the atmosphere begins mixing some in the late morning hours...with breezy northwesterly winds expected at both terminals by afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Rossi LONG TERM...Rossi AVIATION...Rossi
Hazardous weather outlook, Jun 16, 3:02 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 302 PM CDT Fri Jun 16 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 172015- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 302 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Heat index values will approach 100 degrees this afternoon across much of north central Kansas. In addition...thunderstorms are possible across most of the outlook area this afternoon and evening. Some of these storms may be severe. If severe storms do develop...hail around the size of golf balls and wind gusts around 60 mph will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance for spotty thunderstorm activity across parts of the area Saturday afternoon and evening...and again next Tuesday through Thursday. While strong or severe storms could occur...confidence is not sufficient to determine any specific threats at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 10 pm this afternoon and evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Local storm report, Jun 16, 6:56 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
656 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 NE GENOA 41.46N 97.70W
06/16/2017 E1.75 INCH NANCE NE TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL LASTED FOR
ABOUT 1 MINUTE.
&&
SRLocal storm report, Jun 16, 7:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 N GENOA 41.51N 97.73W
06/16/2017 M1.75 INCH NANCE NE PUBLIC
REPORT VIA FACEBOOK.
&&Local storm report, Jun 16, 7:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
717 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 1 SSE AURORA 40.85N 98.00W
06/16/2017 E1.00 INCH HAMILTON NE PUBLIC
REPORT VIA EM.
&&Local storm report, Jun 16, 7:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 NE AURORA 40.88N 97.99W
06/16/2017 M1.50 INCH HAMILTON NE PUBLIC
REPORT VIA EM.
&&Special weather statement, Jun 16, 7:19 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Hastings NE 719 PM CDT FRI JUN 16 2017 NEZ064-170100- York NE- 719 PM CDT FRI JUN 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR YORK COUNTY UNTIL 800 PM CDT... At 719 PM CDT, Doppler radar was tracking a strong thunderstorm over Henderson, or 12 miles west of York, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... York, Henderson, McCool Junction, Bradshaw, Waco and Lushton. This includes Interstate 80 between mile markers 341 and 365. A severe thunderstorm watch remains in effect until 1000 PM CDT for south central and east central Nebraska. LAT...LON 4070 9783 4092 9783 4092 9737 4070 9737 TIME...MOT...LOC 0019Z 270DEG 30KT 4081 9782 Rossi
Local storm report, Jun 16, 7:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 4 S SILVER CREEK 41.28N 97.66W
06/16/2017 E1.00 INCH POLK NE NWS EMPLOYEE
3 S OF SILVER CREEK. NWS EMPLOYEE REPORTED
QUARTER SIZED HAIL.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:03 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 27 min |
| Jun 16, 7:08 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 22 min |
| Jun 16, 7:19 PM CDT | Special Weather Statement | GID | York | 41 min |
| Jun 16, 7:27 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 48 min |
| Jun 16, 8:15 PM CDT | Severe Thunderstorm Warning | GID | York | 30 min |
| Jun 16, 8:45 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 30 min |
| Jun 16, 9:15 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 45 min |
| Jun 16, 10:00 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.